Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 22, 2018, 1:16 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 1:16 PM PDT (20:16 UTC)
- Expired
- Jul 22, 2018, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Reno radar (KRGX), 205 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499 WGUS55 KLKN 222016 FFWLKN NVC023-222315- /O.NEW.KLKN.FF.W.0018.180722T2016Z-180722T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 116 PM PDT SUN JUL 22 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northwestern Nye County in south central Nevada... * Until 415 PM PDT. * At 115 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Columbine Campground and Arc Dome. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3896 11729 3871 11728 3872 11751 3894 11750 $$ SH
1 follow-up statement
047 WGUS75 KLKN 222314 FFSLKN Flash Flood Statement National Weather Service Elko NV 414 PM PDT SUN JUL 22 2018 NVC023-222323- /O.EXP.KLKN.FF.W.0018.000000T0000Z-180722T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 414 PM PDT SUN JUL 22 2018 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN NYE COUNTY WILL EXPIRE AT 415 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat, but some roads in the backcountry could be damaged or muddy. Use caution. LAT...LON 3896 11729 3871 11728 3872 11751 3894 11750 $$ 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:25 AM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 1:25 AM PDT, 11 hours 51 minutes before
Area Forecast Discussion National Weather Service Elko NV 125 AM PDT Sun Jul 22 2018 .SYNOPSIS...Stormy weather today with scattered thunderstorms in central NV and isolated thunderstorms in north NV. A few thunderstorms can be strong over the next couple days producing winds and heavy rainfall. Stormy weather will continue into the early part of the week. && .SHORT TERM...Today through Monday. The four corners high circulation center remains in AZ and NM. This will allow for a moist southerly flow across NV through the rest of the weekend and into early next week. This moisture will cause thunderstorms across NV with scattered storms in central NV and isolated cells in northern NV. Tomorrow will see the dynamics move east a bit and allow diminishing areal coverage Monday. The moisture is enough that the storms will be wet in nature with the chance of heavy rainfall. The heavy rains can pose a localized flood threat with the strongest cores and training storms. Stronger storms will also pose a wind threat from strong gusty outflows. Haze from the numerous fires will still linger in the region through tonight and tomorrow. .LONG TERM...Monday night through Sunday. Medium range progs are depicting a large upper level ridge rotating around the 4 corners region of the United States. This will bring a flow out of the south with some moisture trying to work its way north. This will allow showers and thunderstorms to develop. Afternoon high temperatures will again be above normal with readings in the 90s and low 100s. Activity is expected to continue through the evenings with lows in the 50s and 60s expected. By Wednesday through the Friday timeframe, the upper level ridge's circulation will remain somewhat over Arizona. Moisture trapped under the ridge will get recycled Tuesday and Wednesday afternoon with storm development waning Thursday and Friday afternoons. As of now, the above normal temperatures look to continue with readings in the 90s to 100s each afternoon. Overnight lows will remain in the 50s and 60s. && .AVIATION...A persistent storm system with ample moisture is driving thunderstorms over Nevada. KTPH, KELY, KBAM, and KELKO subject to storms, briefly heavy rains, and gusty winds. KWMC will likely see VCSH with local gusty winds. Conditions at sites mostly VFR or just above MVFR. En route conditions seriously affected by smoke so slant visibility will be reduces. Temps still hot so density altitudes will be much above normal. Also, be aware that some storm bases could drop below ridge or peak level and obscure mountains. && .FIRE WEATHER...Wet thunderstorms are expected today and tomorrow. Coverage increases Sunday and may retreat into central Nevada Monday. The thunderstorms will be scattered in central NV and isolated in northern NV Sunday. In addition to increased coverage RH's rise, and the chance for brief heavy rains increases, especially over zones 454...455...and 457. These wet thunderstorms pose a flash flood threat with the strongest storms and repeating storms over isolated areas. There is the threat of strong gusty winds with the thunderstorms with outflows in excess of 45 mph possible. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/98/98/98
Hazardous weather outlook, Jul 22, 8:31 AM PDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 831 AM PDT Sun Jul 22 2018 NVZ033>035-037>041-230345- Southeastern Elko County-Ruby Mountains/East Humboldt Range- White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 831 AM PDT Sun Jul 22 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada and south central Nevada. .DAY ONE...Today and Tonight. A moist and unstable airmass currently resides over much of central Nevada this morning. In addition, several days of showers and thunderstorms have dropped a half inch to one inch of rainfall over portions of southern Lander/Eureka, White Pine, and northern Nye counties. Finally, some locations have seen fires recently that may or may not be currently burning, leading to some burn scars. With weak storm motion magnitudes of less than 10 mph, the threat for localized flash flooding is possible, especially over recently burned areas like Fish Creek, Broad, Giroux, Hogan, Echo, North Creek, Boone Springs, and Silver State. Due to the nature of these burns, debris flows may be possible, especially in those locations with steep terrain. In addition, small hail and wind gusts of 40 to 50 mph will accompany the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No significant weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. For more information from National Weather Service - Elko please visit: http://www.weather.gov/elko
In the hours before
Special weather statement, Jul 22, 12:28 PM PDT, 48 minutes before
Special Weather Statement National Weather Service Elko NV 1228 PM PDT SUN JUL 22 2018 NVZ040-222015- Northwestern Nye County NV- 1228 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 115 PM PDT... At 1228 PM PDT, Doppler radar was tracking a strong thunderstorm 19 miles northwest of Round Mountain, moving northeast at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Arc Dome. LAT...LON 3878 11734 3881 11748 3898 11745 3895 11718 TIME...MOT...LOC 1928Z 204DEG 10KT 3884 11740 SH
Special weather statement, Jul 22, 12:29 PM PDT, 47 minutes before
Special Weather Statement National Weather Service Elko NV 1229 PM PDT SUN JUL 22 2018 NVZ040-222015- Northwestern Nye County NV- 1229 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 115 PM PDT... At 1229 PM PDT, Doppler radar was tracking a strong thunderstorm 25 miles southwest of Kingston. this storm was nearly stationary. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Reese River Valley. LAT...LON 3897 11742 3898 11757 3911 11758 3911 11740 TIME...MOT...LOC 1929Z 188DEG 4KT 3903 11750 SH
Special weather statement, Jul 22, 12:31 PM PDT, 45 minutes before
Special Weather Statement National Weather Service Elko NV 1231 PM PDT SUN JUL 22 2018 NVZ041-222015- Northeastern Nye County NV- 1231 PM PDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 115 PM PDT... At 1231 PM PDT, Doppler radar was tracking a strong thunderstorm 35 miles east of Manhattan, moving north at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Nye County. LAT...LON 3843 11630 3841 11646 3856 11655 3860 11628 TIME...MOT...LOC 1931Z 171DEG 6KT 3847 11641 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 21, 5:19 PM PDT | Areal Flood Advisory | LKN | Nye | 5 hr |
| Jul 21, 6:58 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Jul 21, 8:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 21, 11:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 22, 12:14 AM PDT | Areal Flood Advisory | LKN | Eureka, Lander, White Pine | 3 hr |
| Jul 22, 12:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 22, 12:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 22, 12:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 12:40 PM PDT | Areal Flood Advisory | LKN | Nye | 6 hr |
| Jul 22, 1:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 22, 1:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 1:38 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jul 22, 1:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 22, 2:25 PM PDT | Areal Flood Advisory | LKN | Lander | 4 hr |
| Jul 22, 2:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 22, 3:16 PM PDT | Special Weather Statement | LKN | Eureka | 44 min |
| Jul 22, 3:22 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 23 min |
| Jul 22, 3:23 PM PDT | Special Weather Statement | LKN | Eureka | 52 min |
| Jul 22, 3:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 22, 3:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 22, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 22, 3:44 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 31 min |
| Jul 22, 3:50 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Jul 22, 3:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 22, 4:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 22, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 22, 4:25 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Jul 22, 4:40 PM PDT | Special Weather Statement | LKN | Nye | 50 min |
| Jul 22, 4:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 22, 4:42 PM PDT | Special Weather Statement | LKN | 48 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.